MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120C
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Confusion/ Disorientation (2553)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes to adverse event: other: fracture, delirium symptoms.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with l1 pseudoarthrosis; and underwent replacement of vertebral body by anterior approach.Placement of cage was performed at l1 in the first stage surgery; and oblique lumbar interbody fusion was performed at l2-l3.No complications or malfunctions were reported after this surgery.The second stage of surgery was to be performed on (b)(6) 2019.On the weekend after the first stage surgery, it was reported that the patient kicked the nurse with severe symptoms of delirium.In the morning of (b)(6) 2019, the surgeon was worried and x-rays taken before the operation revealed that the cage sank towards l2 endplate and the superior endplate of l2 fractured.There was a possibility that the l2 superior endplate got fractured because of the cage back-out.Bone quality of the patient was weak.It was unknown exactly what the cause was, but it seemed that the angle of the self-adjusting end cap had changed.Since it was not a major back-out, only the second stage surgery was performed (as it was planned).Posterior fixation was performed at t10-l4.Follow-up observations were planned for the patient.At the end of (b)(6), no further back-out of the cage has been reported.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9689209
Report Number1030489-2020-00162
Device Sequence Number3320116
Product Code MQP
UDI-Device Identifier00643169634862
UDI-Public00643169634862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number436120C
Device Lot NumberCA18J204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR